New York Journal of Mathematics
Volume 28 (2022), 69-89


P. W. Ng and Tracy Robin

Properly infinite corona algebras

view    print

Published: December 30, 2021.
Keywords: C*-algebras, corona algebras, properly infinite, extensions, Brown-Douglas-Fillmore.
Subject: 46L05, 46L35, 46L85.

We investigate conditions under which the corona algebra of a nonunital, simple C*-algebra is properly infinite. Among other things, we prove that if B is a nonunital, separable, simple, Z-stable C*-algebra with Property I and having an approximate unit consisting of projections, then C(B) is properly infinite if and only if T(B) is compact. We also provide other characterizations.



Author information

P. W. Ng:
Department of Mathematics
University of Louisiana at Lafayette
P. O. Box 43568, Lafayette, LA 70504-3568, USA


Tracy Robin:
Department of Mathematics
Prairie View A&M University
P. O. Box 519 -- Mailstop 2225
Prairie View, TX 77446-0519, USA